Hail, Oldham
- When
- June 4, 5:58 PM CST to 6:00 PM CST
- Where
- Oldham County, 1.32 mi ENE of Adrian
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.280, -102.660
Severe thunderstorms developed and moved across the western and central Texas Panhandle during the early evening hours producing large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the western and central Texas Panhandle during the early evening hours producing large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 3:07 PM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT MON JUN 4 2012 .DISCUSSION... MAIN FOCUS IS ON THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS. THE SYNOPTIC PICTURE ACROSS THE CONUS FEATURED AN OMEGA BLOCK THIS AFTERNOON...CHARACTERIZED BY UPPER RIDGING CENTERED OVER THE ROCKIES/HIGH PLAINS AND UPPER LOWS OFF THE PAC NW COAST AND OVER THE NORTHEAST. WATER VAPOR IMAGERY SHOWED CONSIDERABLE MID AND UPPER- LEVEL MOISTURE TRAPPED UNDER THE RIDGE...WITH SOME SHORTWAVES ALSO EMBEDDED WITHIN THE RIDGE. ONE SUCH SHORTWAVE WAS OVER SOUTHEAST CO...AIDING THUNDERSTORM DEVELOPMENT OVER THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE. ANOTHER ELONGATED SHORTWAVE TROUGH/SHEAR AXIS STRETCHED FROM AR WESTWARD ACROSS SOUTHERN OK AND THE SOUTHEAST TX PANHANDLE AND SOUTH PLAINS INTO EAST CENTRAL NM. MAIN SURFACE FRONT WAS LOCATED SOUTH OF THE CWA...WITH CONVECTION DEVELOPING ALONG THIS BOUNDARY ACROSS EASTERN NM AND THE SOUTH PLAINS. A MOIST UPSLOPE FLOW ACROSS THE PANHANDLES NORTH OF THIS FRONT WAS HELPING TO TRIGGER SCATTERED CONVECTION ACROSS THE AREA...WITH THE GREATEST COVERAGE ACROSS THE NORTHWEST NEAR THE AFOREMENTIONED SHORTWAVE. THE FLOW ALOFT REMAINS VERY WEAK UNDER THE UPPER RIDGE...RESULTING IN VERY WEAK DEEP LAYER SHEAR AND SLOW STORM MOTIONS. STORM MOTION WAS GENERALLY TO THE SOUTHWEST AROUND THE UPPER RIDGE. THE MOIST/WARM AIRMASS HAS LED TO AN UNSTABLE AIRMASS WITH MLCAPES RANGING FROM 1500 J/KG IN THE WEST TO NEAR 3000 J/KG IN THE EASTERN CWA. ABSENCE OF DEEP LAYER SHEAR IS EVIDENT IN RADAR IMAGERY...WITH MULTICELL STRUCTURES DOMINATING. THIS WEAK SHEAR WILL HELP MINIMIZE THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...BUT INSTABILITY IS MORE THAN SUFFICIENT TO SUPPORT SOME STRONG TO SEVERE STORMS THROUGH THIS EVENING. ANY SUCH STORMS WILL BE VERY PULSE IN NATURE GIVEN THE LACK OF SHEAR. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS. THERE WILL ALSO BE POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING OWING TO SLOW STORM MOTIONS AND PRECIPITABLE WATERS IN THE INCH TO INCH AND A HALF RANGE. BEST THUNDERSTORM CHANCES WILL BE THROUGH THE EVENING HOURS. CONVECTION MAY HANG ON INTO THE OVERNIGHT HOURS...BUT SHOULD DIMINISH WITH TIME AS LOW-LEVEL SOUTHEAST FLOW VEERS TO THE SOUTH/WEAKENS AND THE ATMOSPHERE GRADUALLY STABILIZES. OVERALL PATTERN WILL REMAIN FAIRLY STAGNANT OVER THE NEXT FEW DAYS. BLOCKING PATTERN TO STAY IN PLACE AT LEAST THROUGH WEDNESDAY...WITH DIRTY RIDGE REMAINING IN PLACE OVER THE PANHANDLES. COMBINATION OF MOIST LOW-LEVEL UPSLOPE FLOW...MID/UPPER-LEVEL MOISTURE TRAPPED UNDER THE RIDGE...SHORTWAVES EMBEDDED WITHIN THE UPPER RIDGE...WEAK CAPPING...DAYTIME HEATING...AND REMNANT OUTFLOW BOUNDARIES WILL SUPPORT DAILY THUNDERSTORM CHANCES WITH THE HIGHEST PRECIPITATION CHANCES EACH DAY COMING DURING THE AFTERNOON AND EVENING HOURS. FLOW ALOFT WILL REMAIN WEAK...KEEPING STORM ORGANIZATION AND THE POTENTIAL FOR ORGANIZED/WIDESPREAD SEVERE WEATHER LOW. HOWEVER...LIKE TODAY...INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EACH AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN/FLOODING WILL ALSO REMAIN A CONCERN DUE TO SLOW STORM MOVEMENT AND A MOIST AIRMASS IN PLACE. THE ELONGATED SHORTWAVE TROUGH MENTIONED ABOVE IS FORECAST TO CONSOLIDATE AND LIKELY HOVER SOMEWHERE OVER THE FAR SOUTHERN PANHANDLE/SOUTH PLAINS/ROLLING PLAINS VICINITY THROUGH WEDNESDAY...PROVIDING AN ADDITIONAL FOCUS FOR CONVECTION. CONFIDENCE IN ACTUAL LOCATION OF THIS FEATURE IS LOW GIVEN ITS POSITION BENEATH THE BROADER RIDGE AND ANTICIPATED CONVECTIVE INFLUENCES ON BOTH ITS STRENGTH AND POSITION. PRECIPITATION CHANCES CONTINUE THURSDAY AND FRIDAY...BUT LOOK TO DECREASE SOMEWHAT DURING THIS TIMEFRAME AS THE SHORTWAVE NEAR THE SOUTHERN CWA SHIFTS SOUTHEAST AWAY FROM THE AREA AND THE UPPER RIDGE BECOMES A LITTLE MORE DOMINANT. HAVE MAINTAINED A DRY FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. A SOUTHWEST FLOW ALOFT WILL TAKE HOLD AS AN UPPER TROUGH PROPAGATES ACROSS THE NORTHERN ROCKIES...SHUNTING THE RIDGE EASTWARD. LEE TROUGH WILL DEEPEN UNDER THIS INCREASING CROSS-MOUNTAIN FLOW ALOFT...WITH A DRYLINE ALSO STARTING TO TAKE SHAPE SATURDAY AND TIGHTENING UP BY SUNDAY. THIS MAY PROVIDE ANOTHER CHANCE FOR THUNDERSTORMS...BUT WARMING TEMPS ALOFT AND RESULTANT CAPPING MAY STUNT CONVECTIVE INITIATION. THUS HAVE MAINTAINED A DRY FORECAST FOR THE TIME BEING. COOLER TEMPERATURES WITH HIGHS IN THE 80S EXPECTED THROUGH THE END OF THE WORK WEEK...BEFORE WARMING OVER THE WEEKEND AS THE SOUTHWEST FLOW ALOFT DEVELOPS. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST THE END OF THE WORK WEEK DUE TO RECENT RAINFALL...MORE RAIN CHANCES OVER THE NEXT SEVERAL DAYS...AND RELATIVE HUMIDITY LEVELS REMAINING ABOVE 30 PERCENT. RELATIVE HUMIDITY LEVELS MAY FALL BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES THIS WEEKEND WHILE SOUTH/SOUTHWEST WINDS INCREASE...HOWEVER RECENT PRECIPITATION SHOULD MITIGATE ANY FIRE WEATHER CONCERNS. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 83 63 84 61 / 40 30 30 20 20 BEAVER OK 65 88 64 87 65 / 30 20 20 20 20 BOISE CITY OK 62 84 61 85 60 / 60 30 30 20 20 BORGER TX 68 86 67 85 66 / 40 30 30 20 20 BOYS RANCH TX 64 85 64 86 64 / 40 30 30 20 20 CANYON TX 64 82 62 84 61 / 40 30 30 20 20 CLARENDON TX 67 85 65 86 63 / 40 30 30 30 30 DALHART TX 62 83 62 85 61 / 50 30 30 20 20 GUYMON OK 65 86 65 86 63 / 40 30 30 20 20 HEREFORD TX 63 82 61 82 61 / 40 30 30 20 20 LIPSCOMB TX 66 87 64 85 65 / 30 20 20 20 20 PAMPA TX 67 83 63 83 63 / 40 30 30 20 20 SHAMROCK TX 68 86 65 86 65 / 40 30 30 30 30 WELLINGTON TX 68 88 67 88 66 / 40 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT MON JUN 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 307 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE PANHANDLES. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...MAINLY THROUGH THE LATE EVENING HOURS. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE PANHANDLES TUESDAY THROUGH FRIDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THESE DAYS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ALSO...HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH LATE THIS EVENING...AND ALSO DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. KB
The Amarillo radar (KAMA), 86 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
A trained spotter reported that the thunderstorm wind gusts blew a six inch tree limb down. There were no reports of injuries or fatalities.
The Oldham County Sheriff's Office relayed a public report of part of a roof on a house was blown off by the thunderstorm wind gusts. There were no injuries or fatalities.
A trained spotter reported that thunderstorm wind gusts had blown down a telephone pole and also a storage building was destroyed and windows were broken in a residential structure. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390259, 390265, 390260, 390262, 390261, 390266, 390264, 390267, 390263.